Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
devonkay

Long-Term Retin-A Micro - It's Not Working. What Now?

Recommended Posts

I guess I'll start with a little background about my skin. I started breaking out in the 11th grade, and I would consider it moderate. By the time I started college, my skin was clear again and stayed that way until with the exception of occasional minor breakouts. Once I reached 24, however, my skin just started breaking out more and more. I sought the help of a dermatologist who prescribed Retin-A Micro .04%. I had a terrible initial breakout, but I was perfectly clear by the third month. It stayed that way for about six months before I started breaking out again. I didn't mind so much because the breakouts were so minor and healed so quickly. Also, Retin-A Micro kept me clear of cystic acne for more than a year. Unfortunately, I started breaking out again a few months ago. I think my skin is almost as bad if not worse than it was before I started RAM.

Now I want to share what I've been doing lately in case it could help anyone. I've tried a number of things, including supplements, treatments, etc. I will say that apple cider vinegar saved me from the terrible breakout that started everything. It settled my skin, and I definitely recommend it. The Clarisonic Mia helped, as well. I also got almost entirely clear from taking the following vitamins and supplements:

Vitamin D3 - 2000 IU

Vitamin B Complex (Sublingual)

Beta Carotene - 25,000 IU

Zinc - 50 mg

I think the reason my skin started breaking out yet again (just in the past week or so)is directly related to adding saw palmetto. This is when I started breaking out, and it also caused sore breasts. I believe it was perhaps causing estrogen dominance?

I'm going to continue taking the vitamins and supplments that were already helping, but I also added Nature's Way DIM.

My question for you is about retinoids. As I mentioned, I've been using Retin-A Micro .04% for more than a year, and it's just not working. I'm wondering if anyone has experiene with increasing strengths (from .04% to .1%). Does the higher strength work even though the lower strength stopped? Or should I move onto another retinod, such as Tazorac? I'm interested in the Tazorac .1% gel, but it seems more harsh than RAM. If RAM will work, I want to stick with it in a higher strength. The only problem is that I'm getting married in less than four months, and I just want clear beautiful skin at my wedding.

Link to comment
Share on other sites

Personally I would try and get the stronger Retin-A .1% rather than switching to Tazorac. Just because I wouldnt do a drastic change that may irritate your skin especially if you have a wedding coming up.

Link to comment
Share on other sites

Yeah, I'm inclined to agree with CW. From what I understand, your skin will acclimate itself to lower-strength retinoids after a certain period of time, so increasing the strength makes sense. You risk another initial break-out though, I bet.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×